Alert archive / Tennessee / High Wind Warnings in 2019

High Wind Warning 10, NWS Morristown, TN

October 25, 20198 counties in Tennessee

NWS Morristown, TN issued this high wind warning at Oct 25, 2019, 3:02 PM EDT for 8 counties in Tennessee. It took effect at Oct 26, 2019, 2:00 AM EDT. It was in force for 27 hr. 4 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Oct 25, 2019, 3:02 PM EDT (19:02 UTC)
In effect from
Oct 26, 2019, 2:00 AM EDT
Expired
Oct 27, 2019, 5:00 AM EDT
In force
27 hr
Issued by
NWS Morristown, TN

Counties Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Sevier County, TN, Unicoi County, TN

The radar

The Knoxville radar (KMRX), 41 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 26, 9:00 AM EDTNON-TSTM WND GST 622 S Camp Creek, TNRECORDED AT CAMP CREEK ELEMENTARY SCHOOL. TIME ESTIMATED.
Oct 26, 11:45 AM EDTNON-TSTM WND DMG3 Sw Gatlinburg, TNHIGHWAY 441 BETWEEN GATLINBURG, TN AND CHEROKEE, NC CLOSED DUE TO HIGH WINDS AND DOWNED TREES.
Oct 26, 11:00 PM EDTNON-TSTM WND GST 773 Ese Wears Valley, TNRECORDED AT COVE MOUNTAIN TOWER. TIME ESTIMATED.
Oct 26, 11:30 PM EDTNON-TSTM WND GST 602 S Camp Creek, TNRECORDED AT CAMP CREEK ELEMENTARY SCHOOL. TIME ESTIMATED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.0 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2019-10-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2019-10-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
941 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

296 
WWUS74 KMRX 251902
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
302 PM EDT Fri Oct 25 2019

TNZ018-041-043-045-047-072-074-087-260400-
/O.UPG.KMRX.HW.A.0006.191026T0600Z-191027T0900Z/
/O.NEW.KMRX.HW.W.0010.191026T0600Z-191027T0900Z/
Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi-
Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains-
Southeast Monroe-
Including the cities of Doeville, Mountain City, Neva, 
Shady Valley, Trade, Laurel Bloomery, Hartford, Cedar Creek, 
Erwin, Unicoi, Limestone Cove, Hampton, Cades Cove, Elkmont, 
Gatlinburg, Citico, and Coker Creek
302 PM EDT Fri Oct 25 2019

...HIGH WIND WARNING IN EFFECT FROM 2 AM SATURDAY TO 5 AM EDT
SUNDAY...

* WHAT...Southeast winds increasing to 25 to 45 mph with gusts up
  to 65 mph expected at times mainly over some of the higher 
  elevations and foothills.

* WHERE...Far east Tennessee mountains and adjacent foothills.

* WHEN...From 2 AM Saturday to 5 AM EDT Sunday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$
4 follow-up statements
869 
WWUS74 KMRX 260144
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
944 PM EDT Fri Oct 25 2019

TNZ018-041-043-045-047-072-074-087-261200-
/O.CON.KMRX.HW.W.0010.191026T0600Z-191027T0900Z/
Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi-
Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains-
Southeast Monroe-
Including the cities of Doeville, Mountain City, Neva, 
Shady Valley, Trade, Laurel Bloomery, Hartford, Cedar Creek, 
Erwin, Unicoi, Limestone Cove, Hampton, Cades Cove, Elkmont, 
Gatlinburg, Citico, and Coker Creek
944 PM EDT Fri Oct 25 2019

...HIGH WIND WARNING REMAINS IN EFFECT FROM 2 AM SATURDAY TO 5 AM
EDT SUNDAY...

* WHAT...Southeast winds increasing to 25 to 45 mph with gusts 
  up to 65 mph expected at times mainly over some of the higher 
  elevations and foothills.

* WHERE...Far east Tennessee mountains and adjacent foothills.

* WHEN...From 2 AM Saturday to 5 AM EDT Sunday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$
710 
WWUS74 KMRX 260711 AAA
NPWMRX

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service Morristown TN
311 AM EDT Sat Oct 26 2019

TNZ018-041-043-045-047-072-074-087-262000-
/O.CON.KMRX.HW.W.0010.000000T0000Z-191027T0900Z/
Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi-
Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains-
Southeast Monroe-
Including the cities of Doeville, Mountain City, Neva, 
Shady Valley, Trade, Laurel Bloomery, Hartford, Cedar Creek, 
Erwin, Unicoi, Limestone Cove, Hampton, Cades Cove, Elkmont, 
Gatlinburg, Citico, and Coker Creek
311 AM EDT Sat Oct 26 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM EDT SUNDAY...

* WHAT...Southeast winds increasing to 25 to 45 mph with gusts 
  up to 65 mph expected at times mainly over some of the higher 
  elevations and foothills.

* WHERE...Far east Tennessee mountains and adjacent foothills.

* WHEN...From 2 AM Saturday to 5 AM EDT Sunday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$
011 
WWUS74 KMRX 261901
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
301 PM EDT Sat Oct 26 2019


TNZ018-041-043-045-047-072-074-087-270315-
/O.CON.KMRX.HW.W.0010.000000T0000Z-191027T0900Z/
Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi-
Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains-
Southeast Monroe-
Including the cities of Doeville, Mountain City, Neva, 
Shady Valley, Trade, Laurel Bloomery, Hartford, Cedar Creek, 
Erwin, Unicoi, Limestone Cove, Hampton, Cades Cove, Elkmont, 
Gatlinburg, Citico, and Coker Creek
301 PM EDT Sat Oct 26 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM EDT SUNDAY...

* WHAT...Southeast to south winds increasing to 25 to 45 mph with
  gusts in excess of 65 mph expected at times mainly over some of
  the higher elevations and foothills. 

* WHERE...Far east Tennessee mountains and adjacent foothills.

* WHEN...This afternoon through 5 AM EDT Sunday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$
878 
WWUS74 KMRX 270832
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
432 AM EDT Sun Oct 27 2019

TNZ018-041-043-045-047-072-074-087-270945-
/O.EXP.KMRX.HW.W.0010.000000T0000Z-191027T0900Z/
Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi-
Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains-
Southeast Monroe-
Including the cities of Doeville, Mountain City, Neva, 
Shady Valley, Trade, Laurel Bloomery, Hartford, Cedar Creek, 
Erwin, Unicoi, Limestone Cove, Hampton, Cades Cove, Elkmont, 
Gatlinburg, Citico, and Coker Creek
432 AM EDT Sun Oct 27 2019

...HIGH WIND WARNING WILL EXPIRE AT 5 AM EDT EARLY THIS MORNING...

Winds have weakened below warning and advisory criteria, so the
warning will be allowed to expire. 

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this high wind warning went out at Oct 25, 10:17 AM EDT, 4 hours 45 minutes earlier.

Area forecast discussion, Oct 25, 10:17 AM EDT, 4 hours 45 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
1017 AM EDT Fri Oct 25 2019

.DISCUSSION...Radar shows rain moving in from the south as
expected, but not much has reached the ground yet so far. The
moistening of the lower levels will continue and more precip will
begin reaching the surface, and the current PoPs/Wx depiction for
the remainder of today looks reasonable with this scenario. Will
adjust some max temps up as temperatures are currently running
above forecast many locations. Will also tweak sky, winds, and dew
points.

&&

.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN             62  58  72  56 /  90 100  80  90
Knoxville McGhee Tyson Airport, TN  64  56  75  59 /  80  90  50  80
Oak Ridge, TN                       61  55  73  57 /  80  90  60  90
Tri Cities Airport, TN              67  53  71  59 /  30  50  30  90

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...None.
TN...High Wind Watch from late tonight through late Saturday night
     for Blount Smoky Mountains-Cocke Smoky Mountains-Johnson-
     Sevier Smoky Mountains-Southeast Carter-Southeast Greene-
     Southeast Monroe-Unicoi.

VA...None.
&&

Nearby

High Wind Warnings in Tennessee, 2019Every high wind warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.